Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 6, 2005, 6:37 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 6, 2005, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Okaloosa County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 062338
SVRMOB
FLC091-113-070015-
/O.NEW.KMOB.SV.W.0115.050406T2337Z-050407T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
638 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKALOOSA COUNTY IN NORTHWEST FLORIDA
SANTA ROSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 715 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MUNSON TO BELFOREST TO
HOLLEY...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GALLIVER BY 645 PM CDT
CANNON TOWN AND WYNNEHAVEN BEACH BY 650 PM CDT
MILLIGAN BY 655 PM CDT
PEADEN AND MARY ESTHER BY 705 PM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3084 8693 3038 8697 3038 8646 3045 8641
3095 8643
$$1 follow-up statement
000
WWUS54 KMOB 062348
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
647 PM CDT WED APR 6 2005
FLC091-113-070015-
/O.CON.KMOB.SV.W.0115.000000T0000Z-050407T0015Z/
OKALOOSA FL-SANTA ROSA FL-
647 PM CDT WED APR 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
SOUTHEASTERN SANTA ROSA AND OKALOOSA COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CANNON TOWN TO NEAR
NAVARRE...AND MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PEADEN...MILLIGAN AND WYNNEHAVEN BEACH BY 655 PM CDT
CRESTVIEW BY 700 PM CDT
CAMPTON AND AUBURN BY 705 PM CDT
MARY ESTHER BY 710 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3084 8693 3038 8697 3038 8646 3045 8641
3095 8643
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:11 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 6, 3:11 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT WED APR 6 2005
.SHORT TERM...A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS
EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING PCPN
FROM SOUTHEAST MISSISSIPPI CONTINUING EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS EVENING.
LATEST GUIDANCE FROM HPC AS WELL AS DATA FROM SURFACE STATIONS...AND
RADAR AND SATELLITE DATA...ALL SHOW VERY HEAVY RAINFALL IS LIKELY
THROUGH THE REGION WITH POTENTIAL FOR 2 TO 4 INCHES OF RAIN OVER A
LARGE PART OF THE AREA TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER
RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH
A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS
IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE...
BALDWIN...AND ESCAMBIA COUNTIES. 850MB TO 300MB THICKNESS DIVERGENCE
WITH ATTENDANT 850MB THETA-E RIDGE ARE PHASING TO CAUSE CONCERN THAT
DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND
WIDESPREAD.
GROUND PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEK...AND
WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE
BANK-FULL. THIS WOULD BRING A VERY FAST RUNOFF SITUATION
EXACERBATING FLASH FLOOD THREAT AGGRAVATE ALREADY EXISTING RIVER
FLOOD PROBLEMS.
.EXTENDED...NO SIGNIFICANT CHANGES. LOOKS LIKE THE NEXT EVENT WINDOW
WOULD BE LATE NEXT WEEK AROUND TAX DAY.
.MARINE...CONTINUED INCREASE IN ONSHORE FLOW EXPECTED TO DRIVE SEAS
UP TO 9 FEET AT TIMES OFFSHORE. ADVERTISING VISIBILITY BELOW 1 MILE
IN HEAVY PCPN UNTIL FROPA. AT THAT POINT DECREASING WIND WILL CUT
THOSE DOWN CONSIDERABLY BY TOMORROW AS PRECIP SCATTERS OUT.
.FIRE...NO CONCERNS. MODERATE RH IN 50S AND DISPERSION IN THE 30S
AND 40S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 74 56 73 / 90 20 10 10
PENSACOLA 64 75 57 74 / 100 40 10 10
DESTIN 65 72 62 72 / 100 50 10 20
EVERGREEN 60 74 54 72 / 100 40 20 10
WAYNESBORO 60 73 52 71 / 80 30 20 10
CAMDEN 61 75 53 72 / 100 40 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
FLASH FLOOD WATCH IN EFFECT TONIGHT ALZ051>064.
FL...FLASH FLOOD WATCH IN EFFECT TONIGHT FLZ001>006.
SMALL CRAFT ADVISORY IN EFFECT THROUGH TODAY FOR GMZ655-675.
MS...FLASH FLOOD WATCH IN EFFECT TONIGHT MSZ067-075-076-078-
079.
&&Hazardous weather outlook, Apr 6, 4:45 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 445 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING... ...A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT... SOUTHERLY FLOW HAS TAPPED INTO DEEP MOISTURE AHEAD OF AN APPROACHING SURFACE TROUGH. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION TONIGHT. AN UNSTABLE ENVIRONMENT THIS EVENING WILL ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE STORM SYSTEM WILL MOVE SLOWLY EAST AT 15 MPH ACROSS NORTHERN ARKANSAS AND TENNESSEE THROUGH THURSDAY. THE SLOWER MOVEMENT OF THE SYSTEM WILL BRING A LONG DURATION OF PROLONGED RAINFALL TO THE REGION. RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF AREA RIVERS TO CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE ACTIVATED TONIGHT.
In the hours before
Special weather statement, Apr 6, 1:10 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED APR 6 2005 ALZ052-061900- WASHINGTON- 110 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY... AT 109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF ESCATAWPA...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TIBBIE...SEABOARD...TOPTON...HAWTHORN...SUNFLOWER AND TOINETTE THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 6, 1:26 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT WED APR 6 2005 ALZ061-063-061900- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 126 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...MOBILE AIRPORT...SEMMES AND LOTT AND COLEMAN DAIRY ROADS THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 6, 3:12 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FOLEY 30.41N 87.68W
04/06/2005 0.75 INCH BALDWIN AL TRAINED SPOTTER
&&
GBSpecial weather statement, Apr 6, 5:49 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 549 PM CDT WED APR 6 2005 ALZ051-MSZ067-062315- CHOCTAW-WAYNE- 549 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO NORTHWESTERN WAYNE COUNTY...MOVING TOWARD CHOCTAW COUNTY... AT 545 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF STRENGTHFORD...AND MOVING NORTHEAST AT 40 TO 50 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EUCUTTA...HIWANNEE AND BOICE THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 6, 6:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
628 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LIBERTYVILLE 31.24N 86.46W
04/06/2005 1.75 INCH COVINGTON AL EMERGENCY MNGR
NEAR CR 56
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Apr 6, 3:47 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 28 min |
| Apr 6, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 47 min |
| Apr 6, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Apr 6, 5:31 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 29 min |
| Apr 6, 5:34 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 26 min |
| Apr 6, 6:04 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
| Apr 6, 6:13 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.